Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 11, NWS Miami, FL

February 6, 2009Collier County, Florida

NWS Miami, FL issued this red flag warning at Feb 6, 2009, 1:47 PM EST for Collier County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 6, 2009, 1:47 PM EST (18:47 UTC)
Expired
Feb 6, 2009, 5:00 PM EST
In force
3 hr
Issued by
NWS Miami, FL

County Collier County, FL

The radar

The Miami radar (KAMX), 111 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 6.8 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2009-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2009-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -72 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1061 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-72 m²/s²
0-3 km storm-relative helicity
-23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 061847
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
147 PM EST FRI FEB 6 2009
 

FLZ063-066-069-070-062200-
/O.NEW.KMFL.FW.W.0011.090206T1847Z-090206T2200Z/
GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER-
147 PM EST FRI FEB 6 2009

...RED FLAG WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. 

THE NORTHEAST FLOW CURRENTLY UNDERWAY HAS MODIFIED THE AIRMASS AND
LOW LEVEL MOISTURE HAS INCREASED. HOWEVER, RELATIVE HUMIDITIES
ACROSS THE NORTHWEST INTERIOR AND COASTAL COLLIER COUNTY HAVE
FALLEN BELOW 35 PERCENT AND WILL REMAIN IN THE 32 TO 35 PERCENT
RANGE FOR ABOUT FOUR HOURS THIS AFTERNOON. AS THE TEMPERATURES
BEGIN TO FALL LATER THIS AFTERNOON CLOSER TO SUNSET, THESE VALUES
WILL BEGIN TO CLIMB AGAIN TO ABOVE 40 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
1 follow-up statement
000 
WWUS82 KMFL 062214
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
514 PM EST FRI FEB 6 2009

...RED FLAG WARNING IS NO LONGER IN EFFECT GLADES, HENDRY, AND COLLIER...

FLZ063-066-069-070-062315-
/O.EXP.KMFL.FW.W.0011.000000T0000Z-090206T2200Z/
GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER-
514 PM EST FRI FEB 6 2009

THE RED FLAG WARNING IS NO LONGER IN EFFECT AS RELATIVE HUMIDITY
LEVELS CONTINUE TO RISE ACROSS THE AREA, AND ARE EXPECTED TO
REMAIN ABOVE 35% FOR THE REST OF THE EVENING.



$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Feb 6, 1:23 PM EST, 24 minutes earlier.

Area forecast discussion, Feb 6, 1:23 PM EST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
123 PM EST FRI FEB 6 2009

.AVIATION...VFR CONDITIONS WILL PREVAIL NEXT 24 HOURS WITH BKN
STRATOCU STREAMING IN FROM THE ATLANTIC AT THE E CST TERMINALS IN
THE NE LOW LEVEL WIND FLOW. THE WIND ALONG THE E CST WILL BE AT
12KT OR SLIGHTLY HIGHER THROUGH 23Z AND THEN DIMINISH TO LESS THAN
12KT PICKING UP ONCE AGAIN AFT 15Z ON SATURDAY. EXPECT MOSTLY SKC
AT KAPF WITH A NE WIND FLOW AS WELL ALTHOUGH AT A LESSER SPEED.

30/KOB

&&

.PREV DISCUSSION... /ISSUED 815 AM EST FRI FEB 6 2009/

UPDATE...A QUICK UPDATE TO DISCONTINUE THE WIND CHILL ADVISORY FOR
NORTHWEST INTERIOR. LATEST SFC OBSERVATIONS INDICATE THAT THE
TEMPERATURES ACROSS THE NORTHWEST INTERIOR HAVE BEGUN TO RISE AND SO
HAVE THE WIND CHILLS. REST OF THE FORECAST PACKAGE STILL ON TRACK.

AVIATION...
VFR CONDITIONS WILL PREVAIL ACROSS THE SOUTH FLORIDA TERMINALS THE
REMAINING MORNING HOURS AND AFTERNOON. THE NNW DRAINAGE FLOW OFF
THE EAST COAST WILL HELP TO KEEP STRATOCU OVER THE ATLANTIC JUST
OFF THE COAST DURING THE MORNING HOURS...BUT AS THE FLOW BECOMES
MORE NORTHEASTERLY THIS AFTERNOON OCCASIONAL CEILINGS IN THE 4 TO
6 KFT RANGE ARE POSSIBLE ACROSS THE EAST COAST TERMINALS.

60

PREV DISCUSSION... /ISSUED 338 AM EST FRI FEB 6 2009/

.OR IN WIND SHELTERED AREAS...TEMPERATURES COULD EASILY FALL TO
WARNING CRITERIA. SITUATION WILL BE MONITORED. WIND CHILLS RUNNING
AREA-WIDE IN THE MID TO UPPER 30S FOR THE MOST PART BUT WIND CHILLS
NW INTERIOR LOWER 30S.

DISCUSSION...HIGH PRES OVER THE SE U.S. MOVES INTO THE ATLC OFF SE
GA TODAY AND TEMPS BEGINS TO MODIFY UPWARDS. BUT FOR THIS
MORNING...A WIND CHILL ADVISORY WILL BE IN EFFECT UNTIL 9 AM FOR THE
NW AND W CENTRAL INTERIOR AND A FREEZE WARNING...THOUGH VERY TENUOUS
AT THE MOMENT...WILL REMAIN IN EFFECT AS WELL (SEE OPENING
PARAGRAPH). LOW LEVEL WINDS WILL VEER NE BY MID MORNING THEN E BY
TONIGHT AND INTO THE WEEKEND. BY MID TO LATE NEXT WEEK...WINDS
GRADUALLY BECOME S AS THE HIGH PRES CONTINUES TO MOVE E. AS THE COLD
AIR FLOWS S OVER THE GULF STREAM ...SOME SHOWERS HAVE DEVELOPED
WHICH MAY BRUSH THE EXTREME SE COAST THIS MORNING BUT SHOULD ABATE
BY MORNING. AS WINDS SHIFT AND BRING CLOUDS ONTO THE E COAST THAT
ARE OVER THE ATLC...SOME SPITS MAY OCCUR AS WELL ALONG THE E COAST
LATER TODAY BUT NOT PLACED IN ZONES. BESIDES WARMING UP...IT APPEARS
TO REMAIN DRY FOR THE MOST PART THROUGH THE FORECAST THOUGH SOME
VERY MINIMAL E COAST SHOWERS ALWAYS POSSIBLE BUT NOT ENOUGH TO PLACE
IN ZONE PACKAGE AT THIS TIME AS WELL. A NEARLY DRY WEAK COLD FRONT
WILL MOVE THROUGH S FLA NEXT FRI.

MARINE...WINDS CURRENTLY NNW 15 TO 20 KNOTS OVER THE ATLC AND NNE
AROUND 15 KNOTS ELSEWHERE. WINDS GRADUALLY VEER BUT ALSO GRADUALLY
DECREASE. BUT GULF STREAM SEAS STILL REACT TO THE NORTHERLY FLOW
WITH SEAS ABOVE 7 FEET THROUGH TODAY. ADVISORY WILL CONTINUE IN THE
ATLC WATERS OFF OF MIAMI-DADE COUNTY TONIGHT AS WINDS HIGHER OVER N
PART OF FLA STRAITS. CAUTION ADVISED FOR REMAINDER OF ATLC WATERS
TONIGHT. WINDS WILL VEER E SAT BUT CAUTION WILL REMAIN ATLC WATERS.
THE SPECTER OF RIP CURRENTS RISES AGAIN TODAY AND PERSISTING THROUGH
THE WEEKEND ATLC BEACHES.

FIRE WEATHER...APPEARS ENOUGH DEW POINT RECOVERY OCCURS TODAY TO
KEEP SUSTAINED RH ABOVE WARNING CRITERIA. BUT RH COULD FALL BELOW
35% IN GLADES...HENDRY AND E COLLIER COUNTIES FOR 2 TO 3 HOURS. RH
VALUES CONTINUE AN INCREASING TREND INTO THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  56  73  57  74 / -  -  -  -
FORT LAUDERDALE  58  74  61  74 / -  -  -  -
MIAMI            57  75  59  75 / -  -  -  -
NAPLES           49  76  53  78 / -  -  -  -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR AMZ651-
     AMZ671.

     SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR AMZ650-
     AMZ670.

GM...NONE.
&&
Hazardous weather outlook, Feb 6, 5:29 AM EST, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
529 AM EST FRI FEB 6 2009

FLZ063-066>075-168-172>174-070130-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
529 AM EST FRI FEB 6 2009

...GULF STREAM SEAS TO NEAR 7 FEET TODAY...
...COOLER TEMPERATURES CONTINUE TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: THE COMBINATION OF NORTHEAST WINDS ACROSS THE REGION
TODAY AND LATE MORNING LOW TIDES WILL RESULT IN A MODERATE RISK OF
RIP CURRENTS ACROSS THE ATLANTIC COAST BEACHES TODAY.

TEMPERATURES: COOLER TEMPERATURES WILL PREVAIL AGAIN TODAY ACROSS
THE REGION, BUT A WARMING TREND WILL OCCUR OVER THE WEEKEND.

WAVES: THE GULF STREAM SEAS ARE EXPECTED TO REMAIN NEAR 7 FEET
TODAY, THAN AS REGIONAL WINDS BEGIN TO BECOME MORE NORTHEASTERLY
THIS AFTERNOON THE SEAS ARE EXPECTED TO DECREASE TONIGHT AND CONTINUE
TO SLOWLY DECREASE OVER THE WEEKEND.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE HIGH THAT HAS BEEN GENERATING THE VERY COLD TEMPERATURES OVER
SOUTH FLORIDA WILL SHIFT EAST INTO THE WESTERN ATLANTIC WATERS THIS
WEEKEND. THIS WILL ALLOW FOR TEMPERATURES TO WARM BACK TO NEAR
NORMAL THIS WEEKEND...AND INCREASE THE RISK OF RIP CURRENTS AT THE
EAST COAST BEACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.